Texas, 2005

Damaging Winds in Texas, July 7, 2005

July 7, 2005 · NWS LUB · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 6, 6:43 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 6, 6:43 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
743 PM CDT WED JUL 6 2005

.UPDATE...

HAVE UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH NUMBER 615.
LATEST SATELLITE DATA AND RADAR CONTINUES TO SHOW SHOWERS AND
THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF EASTERN NEW
MEXICO AND ACROSS THE PANHANDLES. UPPER FLOW FROM THE NORTHWEST
AND EXPECT THIS ACTIVITY TO TRANSLATE SOUTHEAST INTO THE CWFA OVER
THE NEXT FEW HOURS. WILL LIKELY SEE SOME SEVERE WIND GUSTS AND EVEN
A FEW STORMS WITH SOME LARGE HAIL. KLBB 88D NEXRAD SHOWS DRYLINE
RETREATING TO THE WEST ATTM AND LOCATED FROM MULESHOE SOUTH
SOUTHEAST TO BROWNFIELD THEN ON TO BIG SPRING. DEW POINTS HAVE CLIMBED
INTO THE MID 60S AT KLBB AND WINDS HAVE BECOME SOUTHEAST.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

11/06

In the hours before

Special weather statement, Jul 6, 6:30 PM CST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT WED JUL 6 2005

TXZ021>032-070600-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-
HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM-
730 PM CDT WED JUL 6 2005

SEVERE THUNDERSTORM WATCH NUMBER 615 IS IN EFFECT UNTIL 1 AM CDT
THURSDAY MORNING. THE WATCH INCLUDES THE FOLLOWING COUNTIES...

BAILEY...BRISCOE...CASTRO...CHILDRESS...COTTLE...FLOYD...HALE...
HALL...LAMB...MOTLEY...PARMER...AND SWISHER.

HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.
Special weather statement, Jul 6, 11:00 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1200 AM CDT THU JUL 7 2005

TXZ021>044-071000-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-
HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM-
1200 AM CDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 5 AM CDT. THE WATCH INCLUDES THE FOLLOWING COUNTIES...

BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE...CROSBY...
DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY...KENT...KING...
LAMB...LUBBOCK...LYNN...MOTLEY...PARMER...STONEWALL...SWISHER...
TERRY...AND YOAKUM.

HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

The radar

The Amarillo radar (KAMA), 122 km away, was scanning. The volume nearest the first event began at 06:13 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hall

When
July 7, 12:15 AM CST
Where
Hall County, Memphis
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.717, -100.533

Thunderstorm Wind, Briscoe

When
July 7, 12:40 AM CST
Where
Briscoe County, 7 mi E of Silverton
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.467, -101.183

Measured by the Texas Tech/West Texas mesonet station.

Thunderstorm Wind, Briscoe

When
July 7, 12:45 AM CST
Where
Briscoe County, 7 mi E of Silverton
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.467, -101.183

Measured by the Texas Tech/West Texas mesonet station.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464410, 5464411, 5464412.